May 13, 2013
Hi Dr. Young,
I just read your response to the person who indicated hissing in both ears attributable to his HIV meds. You indicated that you doubted that it could be attributable to his HIV meds, but I can tell you that without a doubt tinnitus developed the very first night I began my meds 4 years ago. The onset was immediate and obvious. It hasn't lessened at all. I started on Atripla and then switched to Viramune and Truvada 30 days later due to other side effects. So I suspect one of the drugs in Truvada is the culprit. I've told my doc, but he seemed to think, rightfully so, that as long as I'm undetectable, tinnitus is a small price to pay.
Response from Dr. Young
Hi and thanks for your commentary.
I've since heard of rare cases of tinnitus- thought to possibly associated with Truvada (or at least one of its medications).
If Truvada really is the cause of your symptoms, I'd be wondering about trying alternative NRTIs, such as abacavir/lamviudine (Epzicom). Persistent side effects shouldn't have to be "dealt with" if there are suitable alternatives.
Be well, BY
Follow-up Question - Supplements
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.